Thunderstorm Wind, Columbia
- When
- August 15, 2:04 PM CST
- Where
- Columbia County, 5 mi S of Magnolia
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.200, -93.233
Trees downed across a road.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 15, 1:30 PM CST, 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CDT MON AUG 15 2005 .DISCUSSION... CURRENT SURFACE OBSERVATIONS SHOW A STATIONARY FRONT...EXTENDING FROM THE DAVIS MOUNTAINS IN TEXAS TO NE OK...AND CONVECTION IS CURRENTLY DEVELOPING ALONG THIS FEATURE. AHEAD OF THE FRONT...SEABREEZE CONVECTION HAS BEEN ONGOING SINCE THE DAY BEGAN. KSHV 12Z SOUNDING SHOWS A MOIST COLUMN...EVEN IN THE PBL...W/PWATS IN EXCESS OF 2 IN. THUS...EXPECTING ONLY GOOD RAINS FROM THIS CONVECTION. OTHERWISE...MODELS DON/T MOVE THE FRONT UNTIL TUESDAY AFTERNOON...AS A SHORTWAVE SKIRTS THE UPPER CONUS...AND PUSHES IT THROUGH. W/THE SEABREEZE EXPECTED THROUGH THEN...WILL MAINTAIN SLIGHT CHANCE POPS EVERYWHERE...AND SLIGHTLY HIGHER IN SE OK CLOSER TO THE FRONT. TUESDAY NIGHT...SOUTHERLY LOW LEFT FLOW RESUMES UNDER BROAD UPPER LEVEL RIDGING...W/PLENTY OF SHORTWAVES MOVING ACROSS THE UPPER US. LATE SATURDAY NIGHT/EARLY SUNDAY...BOTH THE NAM AND THE GFS ARE IN REASONABLE AGREEMENT BRINGING A STRONGER COLD FRONT THROUGH THE REGION...ALBEIT W/NOT MUCH COOLING BEHIND. TEMPS WILL BE TRICKY IN THIS PATTERN...AND LARGELY DICTATED BY VARYING DEGREES OF CLOUD COVER EACH DAY...BUT H85 TEMP TRENDS SUGGEST THEY WILL STAY SLIGHTLY ABOVE NORMAL INTO THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... SHV 73 94 73 94 / 20 30 20 20 MLU 71 94 72 92 / 20 30 20 20 DEQ 73 88 71 90 / 30 30 20 20 TXK 74 92 74 93 / 20 30 20 20 ELD 73 92 73 91 / 20 30 20 20 TYR 75 91 76 93 / 20 20 20 20 GGG 74 93 74 93 / 20 20 20 20 LFK 74 92 75 91 / 20 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17/44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON AUG 15 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-161100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH THIS EVENING OVER ALL OF THE FOUR STATE REGION. THIS ACTIVITY SHOULD BE A BIT MORE NUMEROUS ACROSS SOUTHEAST OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS...AS SEVERAL UPPER LEVEL DISTURBANCES CONTINUE TO TRAVERSE NORTHEAST ACROSS NORTH TEXAS AND EASTERN OKLAHOMA...ATOP A STATIONARY FRONT IN PLACE. OTHER SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY AND MOVE NORTH INTO EAST TEXAS AND NORTH LOUISIANA IN RESPONSE TO THE SEABREEZE OVER SOUTHEAST TEXAS AND SOUTHERN LOUISIANA. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...STORMS THAT DEVELOP TODAY MAY BRIEFLY BECOME SEVERE... PRODUCING DAMAGING WIND GUSTS...AND LOCALLY HEAVY RAINFALL...WHICH MAY FLOOD LOW LYING...POOR DRAINAGE AREAS. THESE STORMS SHOULD BEGIN TO TAPER OFF THIS EVENING WITH THE LOSS OF DAYTIME HEATING...ALTHOUGH SCATTERED SHOWERS AND THUNDERSTORMS COULD PERSIST OVERNIGHT ACROSS SOUTHEAST OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ONCE AGAIN ACROSS THE REGION TUESDAY...AS A WEAK UPPER LEVEL DISTURBANCE AND ASSOCIATED FRONTAL BOUNDARY DRIFTS SOUTHEAST INTO SOUTHEAST OKLAHOMA AND THE NORTHERN SECTIONS OF SOUTHWEST ARKANSAS. SOME OF THESE STORMS MAY BRIEFLY BECOME SEVERE...PRODUCING DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL. THE THUNDERSTORM ACTIVITY WILL BECOME MORE ISOLATED WEDNESDAY...CONTINUING THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT. 44
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1212 PM CDT MON AUG 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 3 SW LONGVIEW 32.49N 94.80W
08/14/2005 GREGG TX LAW ENFORCEMENT
ROOFS DAMAGED BY WIND AT BOBO LUMBER YARD...AND SOME
NEARBY TREES DOWNED ON POWER LINES...ON HWY 31
&&
17The Shreveport radar (KSHV), 101 km away, was scanning. The volume nearest the first event began at 20:03 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees downed across a road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482108.